MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GNS II NON-POR TIB SZ 7 RIGHT; PRSTHS,KNEE,PTLLFMRTBAL,SMI-CNSTRIND,CMNTD,PLYMR/MTL/PLYMR

SMITH & NEPHEW, INC. GNS II NON-POR TIB SZ 7 RIGHT; PRSTHS,KNEE,PTLLFMRTBAL,SMI-CNSTRIND,CMNTD,PLYMR/MTL/PLYMR
Model Number 71420190
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 11/14/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery of genessis ii was performed due to infection.No s&n products were implanted.
 
Additional Manufacturer Narrative
It was reported that a revision surgery of genessis ii was performed due to infection.The affected genessis ii resurfacing patellar component, genessis ii femoral component, genessis ii np tibial baseplate and legion ps high flexion insert, used in treatment, were not returned for evaluation.Therefore a product analysis could not be performed.Our investigation including a review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch number.The devices were sterilized according to sterilization release documentation from quality control.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A relationship, if any, between the devices and the reported incident could not be corroborated.No medical documents were received for investigation.Therefore no medical assessment can be performed at this time.Infection, a potential complication associated with any surgery, can occur and possible causes could include but not limited to contamination, patient reaction, and post-operative healing issue.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved and no patient medical records, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however smith and nephew will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.

Brand Name
GNS II NON-POR TIB SZ 7 RIGHT
Common Device Name
PRSTHS,KNEE,PTLLFMRTBAL,SMI-CNSTRIND,CMNTD,PLYMR/MTL/PLYMR
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9451179
Report Number1020279-2019-04381
Device Sequence Number2606741
Product Code JWH
UDI-Device Identifier03596010206374
UDI-Public03596010206374
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71420190
Device Catalogue Number71420190
Device Lot Number18GM12572
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/14/2019
Supplement Date Received by Manufacturer02/11/2020
Initial Report FDA Received Date12/11/2019
Supplement Report FDA Received Date02/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;